Jump to content

Photo

Symptom Questions From First Time User, 4 Months In.

back pain neck pain chest pain chest tightness skin indentation scar thinning skin accutane

2 replies to this topic

#1 amt

amt

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Male
  • Joined: 22-February 14

Posted 11 May 2014 - 07:10 PM

I am male, 18 years old, and weigh 157 lbs. I am currently 11 days into my 4th month of Accutane. I was on 40mg for the first month, 60mg for the second and third, and am currently on 80mg for my fourth. My acne is moderate, but very persistent and has not improved from other prescription medications and antibiotics prior to starting Accutane.

 

My dermatologist said that I am "in the middle" of where I should be in terms of weight for taking 80mg. However, we discussed it and she decided to make the increase because I was still developing new acne at the end of month three. I feel that I now am at the point where the Accutane is going to stop new acne from developing because I have not gotten a new pimple (with the exception of one or two) for about a week. 

 

I have a few questions regarding a new symptom - chest pain. I have had this for about 2.5 weeks now. It isn't severe, but is most intense when I take a deep breath or sneeze - it's a tight, sometimes sharp pain. I feel it in the sides and upper-part of my chest. Also, it is noticeable when I rotate my torso to the right/left or stretch. 

 

This seems to be a rare side effect and some websites have listed it under the 'severe' side effect section. I read a Roche-sponsored pdf online in which chest pain was listed under a section that stated 'these symptoms may require you to stop Accutane.'  However, the pain is not severe and stopping is my last resort, unless it is necessary. I will be calling my dermatologist tomorrow and scheduling an appointment. Some people mentioned this to their dermatologists, who didn't think it was related to the drug. However, it's listed as a side effect, so it seems that few derms know of chest pain occurring in patients. Has anyone else experienced this? I have read threads in which others have experienced my symptoms, but do not know if this is something that will subside when I finish my course. I cannot imagine having permanent chest pain after my course. Distance running is a very large part of my life and chest pain could negatively affect it. 

I have another question that is unrelated, but new. I have noticed a semi-circle indentation (about .25" wide) in the center of my upper forehead recently. It isn't an acne scar and isn't too noticeable unless I scrunch my forehead upward (as if I'm making a surprised expression). It looks like there is a lack of fat under the skin in that area, so the skin sinks slightly inward. Is this a result of my skin thinning from the Accutane? If so, why would it skin more in one area only and not everywhere? Has anyone else noticed something similar?

 

In the second grade, I did hit my forehead on a wooden stake that was left stuck in the ground while sledding. This left a scar for a few years but it went away. Perhaps the indentation was always there but is now only visible because of the skin-thinning side effect of the Accutane. That's my only guess.

 

If curious, other symptoms I've had from the start are dry skin/lips, lower back pain, and neck pain. Also, I've broken out with a skin rash every time my dose has been upped (on arms, back of neck, and legs). The most recent rash has gone away at this point. 

 

I will bring these issues up with my dermatologist as soon as I can schedule an appointment. 

 

Thank you for reading this over and addressing my questions.

 


Edited by amt, 11 May 2014 - 07:25 PM.


#2 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 455
    Likes: 104
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 13 May 2014 - 02:29 PM

I am male, 18 years old, and weigh 157 lbs. I am currently 11 days into my 4th month of Accutane. I was on 40mg for the first month, 60mg for the second and third, and am currently on 80mg for my fourth. My acne is moderate, but very persistent and has not improved from other prescription medications and antibiotics prior to starting Accutane.

 

My dermatologist said that I am "in the middle" of where I should be in terms of weight for taking 80mg. However, we discussed it and she decided to make the increase because I was still developing new acne at the end of month three. I feel that I now am at the point where the Accutane is going to stop new acne from developing because I have not gotten a new pimple (with the exception of one or two) for about a week. 

 

I have a few questions regarding a new symptom - chest pain. I have had this for about 2.5 weeks now. It isn't severe, but is most intense when I take a deep breath or sneeze - it's a tight, sometimes sharp pain. I feel it in the sides and upper-part of my chest. Also, it is noticeable when I rotate my torso to the right/left or stretch. 

 

This seems to be a rare side effect and some websites have listed it under the 'severe' side effect section. I read a Roche-sponsored pdf online in which chest pain was listed under a section that stated 'these symptoms may require you to stop Accutane.'  However, the pain is not severe and stopping is my last resort, unless it is necessary. I will be calling my dermatologist tomorrow and scheduling an appointment. Some people mentioned this to their dermatologists, who didn't think it was related to the drug. However, it's listed as a side effect, so it seems that few derms know of chest pain occurring in patients. Has anyone else experienced this? I have read threads in which others have experienced my symptoms, but do not know if this is something that will subside when I finish my course. I cannot imagine having permanent chest pain after my course. Distance running is a very large part of my life and chest pain could negatively affect it. 

I have another question that is unrelated, but new. I have noticed a semi-circle indentation (about .25" wide) in the center of my upper forehead recently. It isn't an acne scar and isn't too noticeable unless I scrunch my forehead upward (as if I'm making a surprised expression). It looks like there is a lack of fat under the skin in that area, so the skin sinks slightly inward. Is this a result of my skin thinning from the Accutane? If so, why would it skin more in one area only and not everywhere? Has anyone else noticed something similar?

 

In the second grade, I did hit my forehead on a wooden stake that was left stuck in the ground while sledding. This left a scar for a few years but it went away. Perhaps the indentation was always there but is now only visible because of the skin-thinning side effect of the Accutane. That's my only guess.

 

If curious, other symptoms I've had from the start are dry skin/lips, lower back pain, and neck pain. Also, I've broken out with a skin rash every time my dose has been upped (on arms, back of neck, and legs). The most recent rash has gone away at this point. 

 

I will bring these issues up with my dermatologist as soon as I can schedule an appointment. 

 

Thank you for reading this over and addressing my questions.

 

 

The skin rash is very common, most everyone on here that keeps a log mentions it one time or another. I get one probably once or twice a month. If it gets very bad, I apply a topical steroid once or twice a day for a couple of days, and that will clear it up. Moisturizing tends to keep it at bay, if I forget to moisturize it almost certainly comes back. This symptom is not permanent as far as I know.

 

I am not sure about the chest pain, but I would definitely discuss it with your dermatologist. Is it constant pain that becomes severe when you sneeze or inhale, or is it only noticeable when you sneeze or inhale sharply? If it is the latter, have you done any chest exercises or exertions lately (i.e. moving, swimming, picking up something heavy?)? 

 

The indention on your forehead is likely from your scar. It will probably return to normal once your skin acclimates after going off accutane. I have never heard of accutane causing skin atrophy in the way that you've descirbed. 



#3 amt

amt

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Male
  • Joined: 22-February 14

Posted 13 May 2014 - 05:39 PM

Thanks for responding. The chest pain is not very noticeable, but always there. When I take a deep breath and sneeze, I experience a sharp pain that is much more intense than when I am breathing normally. When I sneeze, it is uncomfortable everywhere, but I feel the most pain in my right side (under the rib cage). At first I thought it was a muscle strain, but it's been 2.5ish weeks and hasn't improved so I'm thinking it may be the Accutane. I'm seeing my dermatologist tomorrow. I'll post an update. 

Also, my derm didn't think blood work was necessary at my 4th month mark. I didn't question it at first, but I'm going to request that she has me take a test as usual, especially since I upped my dose and have a potentially new symptom. 


Edited by amt, 13 May 2014 - 05:40 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users